Alert archive / Nebraska / Red Flag Warnings in 2018

Red Flag Warning 5, NWS Hastings, NE

March 3, 2018Furnas County, Harlan County, Nebraska; Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this red flag warning at Mar 3, 2018, 3:22 PM CST for Furnas County, Harlan County, Nebraska; Phillips County, Rooks County, Kansas. It took effect at Mar 4, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 3:22 PM CST (21:22 UTC)
In effect from
Mar 4, 2018, 12:00 PM CST
Expired
Mar 4, 2018, 7:00 PM CST
In force
7 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Rooks County, KS, Furnas County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2872 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS83 KGID 032122
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
322 PM CST Sat Mar 3 2018


KSZ005-017-NEZ082-083-041030-
/O.NEW.KGID.FW.W.0005.180304T1800Z-180305T0100Z/
/O.NEW.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Phillips-Rooks-Furnas-Harlan-
322 PM CST Sat Mar 3 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017,
082 AND 083...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005, 017, 082 AND 083...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Sunday. A Fire Weather Watch has also been
issued. This Fire Weather Watch for wind and low relative
humidity is in effect from Monday afternoon through Monday
evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...Sunday: South 20 to 30 mph with gusts to 35 mph. Monday:
 West to northwest winds 35 to 45 mph with gusts up to 55 mph.

* TIMING...Red Flag Warning, Sunday afternoon and early evening.
  Fire Weather Watch, Monday afternoon and early evening. 

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will spread quickly and be
  difficult to control, exhibiting extreme fire behavior.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ006-007-018-019-NEZ084-085-041030-
/O.NEW.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
322 PM CST Sat Mar 3 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 006, 007, 018, 019, 084 AND 085...

The National Weather Service in Hastings has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...Northwest 35 to 45 mph with gusts up to 55 mph.

* TIMING... Monday afternoon to Monday evening

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will spread quickly and be
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Billings Wright
6 follow-up statements
456 
WWUS83 KGID 040241
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
841 PM CST Sat Mar 3 2018

...Critical Fire Weather Conditions Likely Sunday and Especially
Monday Afternoons...

KSZ005-017-NEZ082-083-041145-
/O.CON.KGID.FW.W.0005.180304T1800Z-180305T0100Z/
/O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Phillips-Rooks-Furnas-Harlan-
841 PM CST Sat Mar 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005, 017, 082 AND 083...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005, 017, 082 AND 083...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...Sunday: South winds 20 to 30 MPH with gusts to 35 MPH.
  Monday: West to northwest winds 35 to 45 MPH with gusts to
  around 55 MPH.

* TIMING...Red Flag Warning, Sunday afternoon and early evening. 
  Fire Weather Watch, Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent. 

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ006-007-018-019-NEZ084-085-041145-
/O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
841 PM CST Sat Mar 3 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...From the west-northwest 35 to 45 MPH with gusts to 
  around 55 MPH.

* TIMING...Monday afternoon and early evening. 

* RELATIVE HUMIDITY...As low as 15 to 20 percent. 

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Pfannkuch
482 
WWUS83 KGID 041058
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
458 AM CST Sun Mar 4 2018

...Critical Fire Weather Conditions Likely This Afternoon and  
Monday Afternoons...

KSZ005-017-NEZ082-083-041900-
/O.CON.KGID.FW.W.0005.180304T1800Z-180305T0100Z/
/O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Phillips-Rooks-Furnas-Harlan-
458 AM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005, 017, 082 AND 083...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005, 017, 082 AND 083...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Red Flag Warning, Sunday afternoon and early evening. 
  Fire Weather Watch, Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ006-007-018-019-NEZ084-085-041900-
/O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
458 AM CST Sun Mar 4 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
028 
WWUS83 KGID 041743
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
1143 AM CST Sun Mar 4 2018

...Critical Fire Weather Conditions Likely This Afternoon and
Monday Afternoons...

KSZ005-017-NEZ082-083-050145-
/O.CON.KGID.FW.W.0005.180304T1800Z-180305T0100Z/
/O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Phillips-Rooks-Furnas-Harlan-
1143 AM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
017, 082 AND 083...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005, 017, 082 AND 083...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...Today: South 20 to 30 with gusts to 35 mph. Monday
  Northwest 35 to 45 mph with gusts up to 50 mph.

* TIMING...Red Flag Warning, Sunday afternoon and early evening. 
  Fire Weather Watch, Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ006-007-018-019-NEZ084-085-050145-
/O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
1143 AM CST Sun Mar 4 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...Northwest 35 to 45 mph with gusts up to 50 mph.

* TIMING...Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Billings Wright
590 
WWUS83 KGID 042120
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
320 PM CST Sun Mar 4 2018

...Critical Fire Weather Conditions Likely This Afternoon and
Monday Afternoons...

KSZ005-017-NEZ082-083-051030-
/O.UPG.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
/O.NEW.KGID.FW.W.0006.180305T1800Z-180306T0100Z/
/O.CON.KGID.FW.W.0005.000000T0000Z-180305T0100Z/
Phillips-Rooks-Furnas-Harlan-
320 PM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
017, 082 AND 083...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017,
082 AND 083...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Monday. The Fire Weather Watch is no longer
in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...Today: South 20 to 30 mph with gusts to 35 mph. Monday:
 Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Red Flag Warning, Sunday afternoon and early evening. 
  Fire Weather Watch, Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ006-007-018-019-NEZ084-085-051030-
/O.UPG.KGID.FW.A.0003.180305T1800Z-180306T0100Z/
/O.NEW.KGID.FW.W.0006.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
320 PM CST Sun Mar 4 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007,
018, 019, 084 AND 085...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 7 PM CST Monday. The Fire Weather Watch is no longer
in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Billings Wright
771 
WWUS83 KGID 042125
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
325 PM CST Sun Mar 4 2018

...Critical Fire Weather Conditions Likely This Afternoon and
Monday Afternoons...

KSZ005-017-NEZ082-083-050530-
/O.CON.KGID.FW.W.0005.000000T0000Z-180305T0100Z/
/O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/
Phillips-Rooks-Furnas-Harlan-
325 PM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005,
017, 082 AND 083...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005, 017, 082 AND 083...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...Today: South 20 to 30 mph with gusts to 35 mph. 
  Monday: Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Red Flag Warning, Sunday afternoon and early evening
  and again on Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ006-007-018-019-NEZ084-085-050530-
/O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
325 PM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
006, 007, 018, 019, 084 AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...Northwest 35 to 45 mph with gusts up to 60 mph.

* TIMING...Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Billings Wright
765 
WWUS83 KGID 050104
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
704 PM CST Sun Mar 4 2018

...Critical Fire Weather Conditions Likely Monday Afternoon Mainly
Near and South of the Nebraska-Kansas Border...

KSZ005-017-NEZ082-083-050915-
/O.EXP.KGID.FW.W.0005.000000T0000Z-180305T0100Z/
/O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/
Phillips-Rooks-Furnas-Harlan-
704 PM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005, 017, 082 AND 083...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017,
082 AND 083...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and 
  Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 
  082 Furnas and Fire Weather Zone 083 Harlan.

* WINDS...From the west-northwest at 30 to 40 MPH, gusting to 
  around 55 MPH.

* TIMING...Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ006-007-018-019-NEZ084-085-050915-
/O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/
Smith-Jewell-Osborne-Mitchell-Franklin-Webster-
704 PM CST Sun Mar 4 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
006, 007, 018, 019, 084 AND 085...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  084 Franklin and Fire Weather Zone 085 Webster.

* WINDS...From the west-northwest at 30 to 40 MPH, gusting to 
  around 55 MPH.

* TIMING...Monday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent. 

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Pfannkuch

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:13 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 3, 12:13 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1213 PM CST Sat Mar 3 2018

.SHORT TERM...(Today and tonight)
Issued at 325 AM CST Sat Mar 3 2018

Satellite shows clear skies across the region. There is a surface
low to the west of the forecast area with a weak surface front
across the central part of the forecast area.

The surface front is expected to move slowly north and allow
temperatures to warm into the mid 60s to mid 70s. The front will
turn the winds toward the south as the front moves to the north.
Winds will increase during the day and become gusty. The warm
temperatures and breezy conditions will cause some areas to have
near critical fire weather conditions. The driest air will be in the
western part of the area mainly to the west of a line from Lexington
to Stockton, but the winds are lighter in that area since it is
nearer to the surface low. The temperatures and dew points will need
to be watched this afternoon to see if the relative humidity gets
lower or if the winds become stronger.

The south winds across the area will bring additional moisture to
the area during the day. All of the models have some moisture
spreading across the area late this afternoon and especially this
evening. Expect that there could be a few clouds in the east during
the afternoon. The clouds are expected to spread across the area
during the evening. Toward morning, there is a weak upper level wave
that moves through the area and models have some light
precipitation. There could be some drizzle in the northern part of
the area.

.LONG TERM...(Sunday through Friday)
Issued at 421 AM CST Sat Mar 3 2018

A strong spring storm system remains on track to impact the region
beginning Sunday...before departing the local area on Tuesday. This
well advertised storm will be proceeded by strong southerly winds
and near critical to critical fire weather conditions across parts
of the area Sunday afternoon.

While afternoon temperatures Sunday will likely reach 70 or higher
in many locations...conditions will not exactly be pleasant and
stiff southerly breezes will accompany these warm temperatures. In
addition...the day will likely begin with widespread stratus across
the local area...with some drizzle also possible across the
northeastern portion of the local forecast area. As this stratus
thins and lifts northeast of the local area by afternoon...winds
will increase...with southerly gusts of at least 30 mph likely.

With the departing stratus...instability will also build by afternoon
and the strong CAP will erode...with 500-1000 J/KG of CAPE and an
approaching frontal boundary justifying the mention of thunderstorms
across much of the local area. In fact...the local area remains
highlighted in a marginal risk for severe thunderstorms...with
strong thunderstorm wind gusts likely being the main severe
threat...with marginally severe hail also not out of the question.

As the main front pushes south across the local area Sunday
night...winds will really ramp up across the local area...with
sustained winds of 40 mph likely accompanies by wind gusts to 60
mph. Because of this...and high wind watch/warning will likely
eventually become necessary, but felt it was too soon this morning
to heist a headline of this nature. As a result...issued another SPS
to advertise the multiple impactful elements expected across the
region with this system. With the very strong winds and near
critical relative humidity values forecast across north central
Kansas...could also very well need a fire weather headline as well
Monday afternoon. While the main system will be moving east of the
local area by Tuesday...continued strong northerly winds are
expected across the local area with any remaining precip across our
area exiting the region late in the day Tuesday.
Overall...precipitation wise...this system will likely not carry
much of a punch across the local area...with the bulk any rain or
snow lying just to the north of the local area...and the main local
impacts being increased fire weather concerns and very strong winds.

Beyond Tuesday...dry conditions and primarily near to above normal
temperatures are expected through the extended periods as west to
northwesterly flow is anticipated...with no significant embedded
disturbances...through the end of the week.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday)
Issued at 1213 PM CST Sat Mar 3 2018

VFR conditions will persist through the daylight hours today with
south winds and mostly clear skies. Low level wind shear will be a
concern during the evening through the overnight hours. Low
stratus will spread northward, impacting both terminals during the
overnight hours with conditions dropping to IFR or lower at both
terminals. Winds will remain southerly and there could be some
drizzle and visbility impacts. Did not include any visibility
reductions at this time, but something to watch for on later
issuances.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...JCB
LONG TERM...Rossi
AVIATION...Billings Wright
Hazardous weather outlook, Mar 3, 6:58 AM CST, 8 hours 24 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Hastings NE
658 AM CST Sat Mar 3 2018

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
658 AM CST Sat Mar 3 2018

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Near critical fire weather conditions are expected this afternoon,
mainly to the west of a line from Lexington Nebraska to Stockton
Kansas.

Warm temperatures will increase the threat of ice jams
and ice jam flooding. The Platte River and the branches of the
Loup River have the highest risk for ice jams.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Fluctuating temperatures...with several days well above
normal...will result in the break up and melting of river
ice...increasing the threat of ice jams and ice jam flooding through
the upcoming week. The Platte River and the branches of the Loup
River have the highest risk for ice jams.

Sunday afternoon...near critical to critical fire weather
conditions are expected to develop primarily along and southwest
of a line extending from Elwood, Nebraska to Osborne, Kansas.
Critical to near critical conditions will again be a concern
Monday with the very strong winds and low relative humidity
values...along and south of I-80. On Tuesday near critical
conditions will again be possible primarily across north central
Kansas.

In addition...there will be a chance for thunderstorms across
portions of south central Nebraska and north central Kansas Sunday
evening...with a marginal risk for an isolated severe thunderstorm
or two.

Finally...high winds are expected Sunday night through Monday night.
Sustained winds of 35 to 45 mph are likely...with gusts to 60 mph.
Winds will again be strong on Tuesday with sustained speeds of 25 to
35 mph and gusts to 45 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:16 PM CSTHigh Wind WatchGIDAdams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more24 hr
Mar 3, 3:22 PM CSTFire Weather WatchGIDFranklin, Furnas, Harlan, Webster24 hr

Nearby

Red Flag Warnings in Nebraska, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.